+ Reply
Log in or Register to participate in these discussions
Taxol side-effects are unbearable
LisaPisa
28 Posts
Hi everyone,

I had Taxol chemo yesterday and it was a huge mistake. I spent the evening and all night in the bathroom vomiting and diarrhea. I'm starving but can't keep anything down. I feel unbelievably depressed. I'm really starting to dislike my oncologist intensely for not putting me on Ibrance like she was initially going to. I think I might have to go to ER because I'm having a really hard time. This is dangerous. Why am I doing this?

I didn't want Taxol when I found out I could take Ibrance instead, but she bullied me into it. People said she was unethical and called her a 'killer' on RateMD, I'm starting to believe them because it seems like she wants to keep it as an unknown primary to put me in a study even though the Pathologist at Harvard found it is mostly likely Endometriotic Cancer. So, I should really be going back to the Gyno oncologist who is much more reasonable, less argumentative and forceful and actually respects me and validates my opinions.

The nurse for the lousy oncologist told me two months ago, that my doctor already had plans to put me in an unknown primary study but the doctor only brought it up last week pushing it on me like a used car salesman. I felt like that was less than transparent. In addition, I paid $2200 for a PET scan at a private clinic and she refuses to give me the report. I'm really mad about that. I'm angry and resentful about a lot of things.

I'm at my wits end and feel so unsupported.

Lisa
3 Replies
Runner Girl
1688 Posts
LisaPisa

I'm sorry you are feeling unwell after the chemo. Did they provide you with anti-nausea drugs? If so have you taken them? If not, perhaps you could try a gravol and an imodium.

Perhaps, since you feel this way and do not trust the oncologist you need to go back to your doctor and request they set you up with someone else.

I hope you feel better today.

Runner Girl
Gigi005
3 Posts
I started on Paclitaxol a couple of weeks ago for breast cancer. I was given some pre-meds: a steroid , dexamethasone, to help with the nausea and another medication to help with the allergic side effects like rashes and itches just before the Paclitaxol. As a result I had no reactions during and after treatment. Were you not given equivalent pre-medications or maybe they can adjust the dosage if you were?

Take care and hope you’re feeling better now.
Daisycake
12 Posts
Holy cow, that's not acceptable. I drove cancer patients with chemo for a few years, and management of your symptoms was a top priority for their team. Some mild nausea - not what you describe.

It's your body. I would suggest that you have a strong-willed friend or relative advocate for you. Sometimes it's hard to stand up for ourselves, especially when we are weakened. You definyely need to change oncologists, and I would report this to the hospital. You are probably not the only one. And you are entitled to the report on the test you paid for. Check with your local medical association and if they don't help, you can talk to a lawyer - they often do consults at no charge. Sometimes just a letter from a lawyer to put them on notice will be enough.

How are you doing now?
+ Reply